Horrible Side Effects From Lisinopril
I first posted on this site a few years ago back when there was only a few hundred posts and I can't believe that this drug still being dispensed. I had severe side effects including cough, tightness in my throat, hair loss, severe headache, fatigue, ... more »
I first posted on this site a few years ago back when there was only a few hundred posts and I can't believe that this drug still being dispensed. I had severe side effects including cough, tightness in my throat, hair loss, severe headache, fatigue, muscle cramps, joint pain, face swelling, and nausea. When I told my Dr. of the side effects he said that I should keep taking it and it would go away within a week or two. Honestly this had been a long couple of years of going through various medications for high blood pressure including Hydroclorothiazide, Verapamil, Lisinopril, and Cozaar. Due to my insurance I had to try different combo's of meds before I would qualify to try the Cozaar. The only way most insurances will pay for Cozaar (at the time) was if I had tried all of the other meds first. I had side effects from all of the meds, some were just quicker than others and lisinopril was definitely the worst. I started researching my side effects because my Dr. seemed irritated with me that I was having issues with all of the meds. I almost felt like he thought I was making things up so I started researching the side effects online and I found this site. I also discovered that both of my parents were on lisinopril and were having the same side effects as myself. My mother had the severe cough, hair loss, muscles & joint aches, fatigue, and confusion. I literally printed out the hundreds on posts from this site and was able to convince her to bring it to her Dr. and have her med changed. They switched her to Atenolol (30mg a day! and she was 90 lbs!) and while she didn't have the nagging cough she had similiar symptoms to the lisinopril. Her leg cramps were so bad she went back to her Dr. but he said she had restless leg syndrome and initially prescribed her L-Dopa (which I complained about) and then switched her to Clonazepam in addition to the Atenolol! My mother was elderly and the Dr. just dismissed us when I tried to explain all of the side effects she was having. Now in addition to the side effects from the blood pressure meds she was having major side effects from the "restless leg" meds. Why do Dr.'s do this??? It drives me mad that they just prescribe one med after another and they often dismiss when a person reports side effects. At one point, one of the Dr.'s told me that if I had an issue I should go on the CDC website and report the side effects. What is there job?? Shouldn't they be reporting these issues on behalf of paitients?? Anyway, sorry for the rant but it's infuriating that these drugs are still being dispensed like candy and now there are literally thousands of posts on this site. And what about these "class action" suits? Anyone heard of one yet or has had any follow through? I know Dr.'s will insist that these meds don't cause all of these side effects and will tell you that most people don't have any issues with them but how can they deny all of these post here on this site alone? Well, I'm in if anyone needs my information for a law suit. My case was well documented as I had so many side effects and had to take the meds for a while before I was eventually prescribed Cozaar. Cozaar actually worked the best for me but I still had some side effects and then I lost my health insurance and wasn't able to afford the drug anyway. I know this is horrible to say, but now I'm not taking anything and I'd rather die from high blood pressure than live in misery from these horrible medications.